MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD ST 300CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD ST 300CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSTD300STR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an intracranial atherosclerotic disease (icad) procedure.The subject guidewire distal tip used by the physician got fractured inside the patient's body without excessive manipulation.The fractured subject guidewire, which remained within the balloon catheter, was successfully retrieved.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
D4 expiration date ¿ added.D4 gtin ¿ added.H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿up0dated.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.Based on the results of the dhr (device history record) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.During visual inspection, approximately 287.9 cm of the subject guidewire was returned.The distal fragment (approximately 12.1cm) was not returned.The nitinol tubing of the returned guidewire was broken/fractured.The nitinol tubing surface was rough as per photos.The core wire was broken/fractured inside the nitinol tubing, and the surface was rough.The functional inspection was not required.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomaly noted to the device.It was reported that ¿during an icad procedure, the subject guidewire used by the physician fractured inside the patient's body without excessive manipulation.The fractured guidewire, which remained within the balloon catheter, was successfully retrieved¿.Additional information provided by the customer did not indicate any issues noted during unpacking or set up of the device, and the device was prepared as per dfu instructions.There was no resistance encountered removing the guidewire from the dispenser hoop.There was no indication of a user related issue.The anatomy was reported to be moderately tortuous.The guidewire tip was shaped about 45°.A balloon from other brand was used in the procedure.The wire was not torqued to overcome the resistance.The issue noted at the distal end of the guidewire.There was no friction/resistance encountered during the procedure and no force was used to overcome resistance.There was not a high tortuosity relative to the tip of the guidewire.There were no other difficulties encountered during the usage of the device that could have contributed to the issue.Analysis of the returned device found approximately 287.9cm of the guidewire was returned, but the distal fragment (approximately 12.1cm) was not returned.The nitinol tubing of the returned guidewire was broken/fractured, and the surface was rough.The core wire was broken/fractured inside the nitinol tubing, and the surface was rough.The damage to the returned guidewire indicates the device encountered a significant force during use.Based on the review of all available information, an assignable cause of procedural factors will be assigned to the as reported ¿guidewire distal tip broken/fractured during use¿ and as analysed 'guidewire distal tip broken/fractured during use ¿as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
SYNCHRO SELECT-14 STANDARD ST 300CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key23127072
Report Number3012931345-2025-00157
Device Sequence Number18002740
Product Code MOF
UDI-Device Identifier07613327508505
UDI-Public(01)07613327508505(17)280324(10)0000807470
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSSTD300STR
Device Lot Number0000807470
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/04/2025
Supplement Date Received by Manufacturer10/14/2025
Initial Report FDA Received Date09/23/2025
Supplement Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON (UNKNOWN).
Patient Age84 YR
Patient SexFemale
Patient Weight46 KG
Patient RaceAsian